1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Lhermitte's sign, Electric shock sensations and high dose ecstasy consumption: preliminary findings

Lhermitte's sign, Electric shock sensations and high dose ecstasy consumption: preliminary findings

  1. Jatelka
    The Journal of Psychopharmacology 2009 Feb 24. [Epub ahead of print]

    Boland B, Mitcheson L, Wolff K

    AbstractThe objectives of this study were to perform a preliminary investigation into the nature of electric shock-like experiences reported in association with the use of ecstasy tablets thought to contain methylenedioxymethamphetamines (MDMA). This included exploration of reports of electric shock-like experiences from the user's perspectives and identification of other variables that may be associated with their development. Furthermore we aimed to examine whether the well-recognised electric shock-like symptom, Lhermitte's sign (LS), is associated with ecstasy tablet use in some drug users. A single measure, cross-sectional survey was used incorporating mixed qualitative and quantitative methodology. A select group of ecstasy users (n = 35) recruited through a dance, music and lifestyle magazine completed a telephone interview. Lifetime prevalence of LS in the study population was 18% (n = 6). Development of LS was associated with use of more ecstasy tablets before a typical incident. This study indicates a relationship may exist between the use of ecstasy tablets and LS. The relationship may be dose dependent. The majority of the study population used other substances including alcohol when experiencing electrical shock sensations. LS may explain only a proportion of all electrical shock experiences among ecstasy users.